Alert archive / Texas / River Flood Warnings in 2020
River Flood Warning 9, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this river flood warning at Jul 25, 2020, 8:26 PM CDT for Nueces County, Texas. It took effect at Jul 26, 2020, 9:33 AM CDT. It was in force for 90 min.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2020, 8:26 PM CDT (01:26 UTC)
- In effect from
- Jul 26, 2020, 9:33 AM CDT
- Expired
- Jul 26, 2020, 11:03 AM CDT
- In force
- 90 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- Moderate
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Oso Creek near Corpus Christi (OOST2). The gauge peaked at 10.91 ft at Jul 26, 2020, 6:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 20 ft
- Moderate stage
- 20 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 08211520, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this river flood warning went out at Jul 25, 7:45 PM CDT, 41 minutes earlier.
Area forecast discussion, Jul 25, 7:45 PM CDT, 41 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
Issued by National Weather Service Melbourne FL
745 PM CDT Sat Jul 25 2020
.DISCUSSION...
See 00Z TAF discussion below.
&&
.AVIATION...
Hurricane Hanna continues its slow track to the west-southwest
tonight as rainbands produce rounds heavy rain and gusty winds at
ALI and CRP. This is expected to continue for the next 3-4 hours
with wind gusts up to 40 knots and VIS reductions to IFR/MVFR
conditions possible. As the hurricane moves further south conditions
slowly improve into the overnight. Much improved weather at VCT this
evening, and barely saw any impacts at COT, which is now well to the
north of Hannas's main circulation. LRD likely to escape the brunt
of impacts associated with Hanna as interaction with land diminishes
winds on the hurricane's western side.
Northeast winds gusting to 30-35 knots outside of showers at all
terminals through the overnight. Winds become mainly east by Sunday
morning and slowly diminish into the afternoon. Expect passing
showers in outer rainbands into Sunday.
&&
.PREV DISCUSSION... /Issued 429 PM CDT Sat Jul 25 2020/
We have finally come to the point where we can discuss the
landfall of Hurricane Hanna. Hurricane Hanna is expected to make
landfall just south of our area by later this afternoon/evening.
Winds have been persistently tropical storm force for areas south
of Port Aransas, with areas north gusting to tropical storm force.
We expect that this trend will continue through the next several
hours before conditions weaken across our area. The southern tier
of counties should expect their winds to increase through the
night at the cyclone tracks to the west as it slowly weakens.
Storm surge has been, as always, a dangerous threat in this
tropical cyclone. Numerous reports of damage have been made. At
this time, we have limited the storm surge values north of Port
Aransas to 2 to 4 feet, with areas south having 4 to 6 feet. Bob
Hall Pier has borne much of the brunt of the storm surge, with
values reaching around 5.5 feet. The pier itself appears to have
suffered significant damage and will continue to take a few more
hours of abuse.
Deep tropical moisture will remain in place through Sunday and
Sunday night, leading to some torrential rainfall. Rainfall totals
across the area are expected to be 5 to 10 inches, with some
location getting up to 15 inches of rainfall through Sunday night.
Flash flooding is possible through Sunday evening. As Hurricane
Hanna continues the trek inland, rain chances will gradually
diminish. With the continued moisture, chance PoPs will remain in
place through mid- week as a ridge north of the area shunts mid
level shortwaves south over our area. by mid-week, the upper level
ridge will break down, allowing a weak trough to push across the
central US and release the deep moisture that is trapped over the
area.
&&
.MARINE...
Hurricane Hanna is approximately 70 miles south of Corpus Christi
moving west-southwest at around 8 knots. A Hurricane Warning is
in effect for the Bays, Waterways, and Offshore waters south of
Port Aransas and a Tropical Storm Warning is in effect for all
water north of Port Aransas. Tropical storm to hurricane
conditions are expected to continue through tonight. Numerous
showers and thunderstorms are expected tonight as Hurricane Hanna
approaches and moves through the area. Coverage will decrease to
scattered Sunday night into Monday with a chance of showers and
thunderstorms continuing through mid-week. A weak to moderate east
to southeasterly flow will develop Sunday night through Thursday
night.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 77 85 77 87 76 / 100 80 60 50 30
Victoria 76 87 75 88 75 / 80 80 60 70 30
Laredo 76 86 76 86 75 / 90 90 70 80 40
Alice 76 85 75 88 74 / 100 80 60 60 30
Rockport 80 88 79 88 79 / 90 80 70 60 40
Cotulla 76 88 75 90 75 / 80 80 50 60 20
Kingsville 76 85 76 87 75 / 100 80 60 50 40
Navy Corpus 79 86 79 87 79 / 100 80 60 50 40
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Tropical Storm Warning For the following zones: Aransas
Islands...Bee...Calhoun Islands...Coastal Aransas...Coastal
Calhoun...Coastal Refugio...Duval...Goliad...Inland
Calhoun...Inland Refugio...Live Oak...Victoria.
Hurricane Warning For the following zones: Coastal Kleberg...
Coastal Nueces...Coastal San Patricio...Inland Kleberg...
Inland Nueces...Inland San Patricio...Jim Wells...Kleberg
Islands...Nueces Islands.
Flash Flood Watch through Sunday evening For the following
zones: Aransas Islands...Bee...Calhoun Islands...Coastal
Aransas...Coastal Calhoun...Coastal Kleberg...Coastal
Nueces...Coastal Refugio...Coastal San Patricio...Duval...
Goliad...Inland Calhoun...Inland Kleberg...Inland Nueces...
Inland Refugio...Inland San Patricio...Jim Wells...Kleberg
Islands...Live Oak...Nueces Islands...Victoria.
GM...Tropical Storm Warning For the following zones: Bays and
Waterways from Port Aransas to Port O'Connor...Coastal
waters from Port Aransas to Matagorda Ship Channel out 20
NM...Waters from Port Aransas to Matagorda Ship Channel
from 20 to 60 NM.
Hurricane Warning For the following zones: Bays and Waterways
from Baffin Bay to Port Aransas...Coastal waters from
Baffin Bay to Port Aransas out 20 NM...Waters from Baffin
Bay to Port Aransas from 20 to 60 NM.
&&
KR...AVIATIONHazardous weather outlook, Jul 25, 5:59 AM CDT, 14 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 559 AM CDT Sat Jul 25 2020 TXZ229>234-239>247-342>347-442-443-447-261100- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous Rip Currents are expected today and tonight along Gulf-facing beaches. Scattered to numerous thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Storm Surge Warning remains in effect today through Sunday afternoon with 3 to 5 ft inundation expected for most coastal areas, including the bays, waterways, and the islands. A Hurricane Warning remains in effect across the much of the coastal counties as well into portions of the eastern Brush Country through Sunday afternoon. A Tropical Storm Warning remains in effect for much of the rest of South Texas through early Sunday morning. A Flash Flood Watch is in effect for much of South Texas today through Sunday afternoon. A High Risk of Dangerous rip currents along Gulf facing Beaches may continue into Sunday. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-261100- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 559 AM CDT Sat Jul 25 2020 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight A Hurricane Warning remains in effect for all of the Middle Texas Coastal Waters. Scattered to numerous thunderstorms will occur today and tonight. .DAYS TWO THROUGH SEVEN...Sunday through Friday A Hurricane Warning is in effect for all of the Middle Texas Coastal Waters through Sunday afternoon. Scattered to numerous thunderstorms are expected daily through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Jul 25, 2:53 PM CDT, 5 hours 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
253 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM TORNADO 6 SSW WOODSBORO 28.16N 97.35W
07/25/2020 REFUGIO TX EMERGENCY MNGR
TORNADO REPORTED BETWEEN SINTON AND REFUGIO.
LOCATION ESTIMATED BY RADAR.
&&
EMFLocal storm report, Jul 25, 3:23 PM CDT, 5 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
323 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0224 PM STORM SURGE 1 S FULTON 28.06N 97.03W
07/25/2020 ARANSAS TX LAW ENFORCEMENT
ROCKPORT POLICE REPORTS HIGH WATER AND
DEBRIS ON FULTON BEACH ROAD.
&&
EMFLocal storm report, Jul 25, 3:31 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
331 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0234 PM STORM SURGE 7 SE FLOUR BLUFF 27.59N 97.22W
07/25/2020 NUECES TX PUBLIC
WEBCAM SHOWS THE T-HEADS ON BOB HALL PIER
COMPLETELY GONE.
&&
EMFLocal storm report, Jul 25, 3:39 PM CDT, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
339 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM STORM SURGE 7 SE FLOUR BLUFF 27.60N 97.21W
07/25/2020 NUECES TX PUBLIC
VIDEO REPORT OF SAND BERM BLOCKING THE GULF
ON ACCESS ROAD 4 GETTING WASHED AWAY,
ALLOWING FOR WATER TO POUR DOWN ONTO THE
ROAD.
&&
EMFLocal storm report, Jul 25, 6:00 PM CDT, 2 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
600 PM CDT SAT JUL 25 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM STORM SURGE 6 SW PORTLAND 27.81N 97.39W
07/25/2020 NUECES TX BROADCAST MEDIA
PICTURES OF WATER LEVELS DUE TO STORM SURGE
REACHING BASE OF ART MUSEUM.
&&
EMFThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:08 PM CDT | Tornado Warning | CRP | Jim Wells, Kleberg, Nueces | 37 min |
| Jul 25, 7:24 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Kleberg | 51 min |
| Jul 25, 7:54 PM CDT | Tornado Warning | CRP | San Patricio | 36 min |
| Jul 25, 9:10 PM CDT | Tornado Warning | CRP | Aransas, San Patricio | 35 min |
| Jul 25, 9:15 PM CDT | Tornado Warning | CRP | Bee, Jim Wells, San Patricio | 30 min |
| Jul 25, 9:20 PM CDT | Special Marine Warning | CRP | 25 min | |
| Jul 25, 9:30 PM CDT | Tornado Warning | CRP | Nueces, San Patricio | 30 min |
| Jul 25, 9:49 PM CDT | Tornado Warning | CRP | Bee, Live Oak, San Patricio | 26 min |
| Jul 25, 10:12 PM CDT | Tornado Warning | CRP | Live Oak, San Patricio | 33 min |
| Jul 25, 10:31 PM CDT | Areal Flood Advisory | CRP | Jim Wells, Live Oak, Nueces, San Patricio | 3 hr |
| Jul 25, 10:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 48 min |
| Jul 25, 11:14 PM CDT | Special Marine Warning | CRP | 46 min | |
| Jul 25, 11:55 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 35 min |
| Jul 26, 1:20 AM CDT | Coastal Flood Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Jul 26, 4:35 AM CDT | Wind Advisory | CRP | Duval, Jim Wells, Kleberg, Nueces, Webb | 7 hr |
| Jul 26, 4:45 AM CDT | Coastal Flood Warning | CRP | Kleberg, Nueces, San Patricio | 13 hr |
| Jul 26, 4:45 AM CDT | Rip Current Statement | CRP | Aransas, Calhoun, Kleberg, Nueces | 20 hr |
| Jul 26, 4:49 AM CDT | Small Craft Advisory | CRP | 20 hr | |
| Jul 26, 8:38 AM CDT | Tornado Warning | CRP | Bee, Goliad, Refugio | 22 min |
| Jul 26, 9:02 AM CDT | Tornado Warning | CRP | Goliad | 14 min |
| Jul 26, 10:38 AM CDT | Tornado Warning | CRP | Duval, Jim Wells | 22 min |
| Jul 26, 11:00 AM CDT | Tornado Warning | CRP | Duval | 15 min |
| Jul 26, 12:29 PM CDT | Tornado Warning | CRP | Jim Wells | 31 min |
| Jul 26, 12:39 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 36 min |
| Jul 26, 1:14 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Kleberg | 3 hr |
| Jul 26, 1:16 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 29 min |
| Jul 26, 1:42 PM CDT | Tornado Warning | CRP | Duval, Jim Wells | 33 min |
| Jul 26, 3:03 PM CDT | Tornado Warning | CRP | Duval, Jim Wells, Live Oak, McMullen | 21 min |
Nearby
River Flood Warnings in Texas, 2020Every river flood warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.